MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH® FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH® FOLEY CATHETER TRAY
Model Number A899616
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Discomfort (2330); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was report that a betadine swab stick from a foley prep kit was left in a patient post surgery.At the start of a surgery, an or nurse was preparing to insert a foley catheter into an obese female patient.The nurse reported difficulty visualizing the urethra.After the nurse prepped the site, she placed one of the betadine prep swabs into the patient's vagina to act as a landmark.The procedure was completed and the patient was discharge home.Post operation day one, the patient call the post operative unit complaining of some vaginal pressure.Then, while she was urinating she pulled a small hard plastic piece out of her vagina.The patient was instructed to go to her physicians office.It was determined that the item removed was a betadine swab stick from a foley prep kit.The patient was not injured.Upon the investigation by the hospital it was discovered that this was a common practice among nurses even though it was not the intended use of the betadine prep swab in the foley kit.The facility wanted to alert the manufacture to consider putting a warning label on package or alter the design of the prep stick to prevent it from being placed in the vagina.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as use of device issue based on event description.No sample was returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use.¿ h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH® FOLEY CATHETER TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9233325
Report Number1018233-2019-06745
Device Sequence Number19718164
Product Code EZC
UDI-Device Identifier00801741104534
UDI-Public(01)00801741104534
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA899616
Device Catalogue NumberA899616
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1